Alert archive / Massachusetts / Gale Watches in 2012

Gale Watch 8, NWS Boston/Norton, MA

March 25, 2012

NWS Boston/Norton, MA issued this gale watch at Mar 25, 2012, 4:10 AM EDT. It took effect at Mar 26, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 4:10 AM EDT (08:10 UTC)
In effect from
Mar 26, 2012, 12:00 PM EDT
Expired
Mar 25, 2012, 4:08 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WHUS71 KBOX 250810
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT SUN MAR 25 2012

ANZ254>256-251615-
/O.EXT.KBOX.SW.Y.0006.120325T0810Z-120326T0300Z/
/O.NEW.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM EDT THIS EVENING...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING.

* SEAS TODAY...3 TO 5 FEET.

* WINDS AND SEAS MONDAY AND MONDAY NIGHT...NORTH WINDS 20 TO 30 KT
  WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230>237-250-251-251615-
/O.NEW.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
410 AM EDT SUN MAR 25 2012

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RLG
2 follow-up statements
684 
WHUS71 KBOX 251435
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT SUN MAR 25 2012

ANZ254>256-252245-
/O.CAN.KBOX.SW.Y.0006.000000T0000Z-120326T0300Z/
/O.NEW.KBOX.SC.Y.0031.120325T1435Z-120326T0300Z/
/O.CON.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1035 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. IT HAD FORMERLY BEEN JUST FOR SEAS...BUT IT HAS BEEN
CHANGED TO INCLUDE BOTH HIGHER SEAS AND GUSTY WINDS.

* WINDS AND SEAS TODAY...EAST TO SOUTHEAST WINDS 20 TO 30 KT. SEAS
  3 TO 5 FEET.

* WINDS AND SEAS MONDAY AND MONDAY NIGHT...NORTH WINDS 20 TO 30 
  KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232-252245-
/O.NEW.KBOX.SC.Y.0031.120325T1435Z-120326T0300Z/
/O.CON.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
NANTUCKET SOUND-
1035 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS AND SEAS TODAY...EAST TO SOUTHEAST WINDS 20 TO 30 KT. SEAS 2
  TO 3 FEET.

* WINDS AND SEAS MONDAY AND MONDAY NIGHT... NORTH WINDS 20 TO 30
  KT WITH GUSTS TO 35 KT ESPECIALLY MONDAY NIGHT. SEAS BUILDING TO
  3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-231-233>237-250-251-252245-
/O.CON.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1035 AM EDT SUN MAR 25 2012

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
FIELD
396 
WHUS71 KBOX 252008
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT SUN MAR 25 2012

ANZ232-255-256-260415-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-120326T0300Z/
/O.UPG.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
/O.NEW.KBOX.GL.W.0015.120326T1600Z-120327T0600Z/
NANTUCKET SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
408 PM EDT SUN MAR 25 2012

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 2 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 2 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

* WINDS AND SEAS TODAY...EAST TO SOUTHEAST WINDS 20 TO 30 KT. 
  SEAS 2 TO 3 FEET. 

* WINDS AND SEAS MONDAY AND MONDAY NIGHT... NORTH WINDS 20 TO 30 
  KT WITH GUSTS TO 35 KT ESPECIALLY MONDAY NIGHT. SEAS BUILDING 
  TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ254-260415-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-120326T0300Z/
/O.UPG.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
/O.NEW.KBOX.GL.W.0015.120326T1600Z-120327T1400Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
408 PM EDT SUN MAR 25 2012

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 10 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 10 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

* WINDS AND SEAS TODAY...EAST TO SOUTHEAST WINDS 20 TO 30 KT. 
  SEAS 3 TO 5 FEET. 

* WINDS AND SEAS MONDAY AND MONDAY NIGHT...NORTH WINDS 20 TO 30 
  KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-233>237-260415-
/O.UPG.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
/O.NEW.KBOX.GL.W.0015.120326T1600Z-120327T0600Z/
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
408 PM EDT SUN MAR 25 2012

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 2 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-251-260415-
/O.UPG.KBOX.GL.A.0008.120326T1600Z-120327T1600Z/
/O.NEW.KBOX.GL.W.0015.120326T1600Z-120327T1400Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
408 PM EDT SUN MAR 25 2012

...GALE WARNING IN EFFECT FROM NOON MONDAY TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 10 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUNTEN

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Mar 25, 4:08 AM EDT, 2 minutes earlier.

Area forecast discussion, Mar 25, 4:08 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT SUN MAR 25 2012

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEW
ENGLAND TODAY BRINGING SCATTERED SHOWERS TO THE AREA...MAINLY THIS
MORNING. THE LOW EXITS THE REGION TONIGHT WITH A DRIER AIRMASS
OVERSPREADING THE AREA. A DRY COLD FRONT THEN SWINGS THROUGH NEW
ENGLAND MONDAY...FOLLOWED BY COOL AND BLUSTERY WEATHER LATER MON
INTO TUE. ANOTHER AREA OF LOW PRESSURE MOVES ACROSS NEW ENGLAND
LATER WEDNESDAY AND THURSDAY BRINGING ANOTHER CHANCE OF SHOWERS.
DRY AND COOL WEATHER SHOULD RETURN LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM UPDATE...WIDESPREAD SHOWERS ACROSS SOUTHERN NEW ENGLAND ARE
PRODUCING AS MUCH AS ONE HUNDREDTH OF AN INCH OF RAIN PER HOUR AND
THIS MAINLY ACROSS THE WESTERN ZONES. THEY ARE HAVING TROUBLE
OVERCOMING LOW LEVEL DRY AIR ACROSS THE EASTERN ZONES. THIS DRY
AIR IS MODELED TO STAY IN PLACE ACROSS THE EASTERN ZONES THROUGH
MUCH OF THE MORNING. SO HAVE KEPT POPS IN THE CHANCE CATEGORY IN
THIS AREA THROUGH MID-MORNING...THEN INCREASING TO LIKELY. AS LOW
PRESSURE PASSES SOUTH OF NEW ENGLAND TODAY...IT PRODUCES ENOUGH
LIFT TO CONTINUE SHOWERS THROUGH THE AFTERNOON. MODELS ARE
FORECASTING UP TO A QUARTER OF AN INCH OF RAIN...BUT WITH THE LOW
LEVEL DRY AIR EXPECT QPF TO BE A BIT LOWER...GENERALLY UNDER
FIFTEEN HUNDREDTHS.

EASTERLY WINDS WILL AID IN KEEPING TEMPERATURES ON THE COOL
SIDE...AS WELL AS THE CLOUDS AND RAIN. USED A BLEND OF COOLER
GUIDANCE...RESULTING IN HIGH TEMPERATURES RIGHT AROUND 50 DEGREES
WITH TEMPS AS WARM AS 55 WELL INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...LOW PRESSURE MOVES WELL OFFSHORE WHILE ANOTHER AREA OF LOW
PRESSURE MOVES THROUGH QUEBEC BRINGING A COLD FRONT SOUTH THROUGH
THE AREA. THIS WILL RESULT IN A WIND SHIFT TO THE NORTH-NORTHWEST.
DRIER AIR MOVES IN BEHIND THE FRONT AS WELL AS COLD AIR ADVECTION.
THIS WILL RESULT IN CLEARING SKIES. THE PRESSURE GRADIENT IS
FAIRLY SLACK THROUGH THE NIGHT BUT TIGHTENS BEHIND THE FRONT.
STRONGER...GUSTIER WINDS SHOULD HOLD OFF UNTIL SHORTLY AFTER
SUNRISE.

MONDAY...MAIN CONCERN WILL BE FIRE WEATHER. REGARDLESS OF HOW MUCH
RAIN FALLS TODAY...AND CURRENT THINKING IS DEFINITELY LESS THAN A
QUARTER OF AN INCH FOR MOST LOCATIONS...CONDITIONS ARE STILL VERY
DRY ACROSS SOUTHERN NEW ENGLAND. WHILE TEMPERATURES WILL DROP
MONDAY MUCH LOWER THAN THE RECORD HEAT EXPERIENCED LAST WEEK...
DEWPOINTS ALSO DROP INTO THE SINGLE DIGITS BEHIND THE COLD FRONT.
THIS PUTS THE MINIMUM RELATIVE HUMIDITY VALUES INTO THE 15 TO 20
PERCENT RANGE. IN ADDITION...STRONG LOW LEVEL WINDS AND A TIGHT
PRESSURE GRADIENT COUPLED WITH EXCELLENT MIXING AND STRONG COLD
ADVECTION WILL RESULT IN STRONG...GUSTY WINDS ACROSS SOUTHERN NEW
ENGLAND FOR MUCH OF THE DAY. EXPECT SUSTAINED WINDS BLOWING 20 TO
25 MPH WITH GUSTS TO AROUND 40 MPH. THESE CONDITIONS WILL NEED TO
BE MONITORED FOR POSSIBLE FIRE WEATHER HEADLINES...DEPENDING ON
HOW MUCH RAIN OCCURS TODAY. SEE FIRE WEATHER DISCUSSION BELOW.

TEMPERATURES WILL FALL THROUGH MUCH OF THE DAY...WITH HIGH TEMPS
COMING EARLY ON AND FALLING THROUGH THE AFTERNOON. HIGHEST
TEMPERATURES WILL BE RIGHT AROUND NORMAL BUT BY THE END OF THE DAY
TEMPS WILL HAVE FALLEN 5 TO 10 DEGREES BELOW NORMAL. QUITE A
CHANGE FROM THE LAST WEEK.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* COOLER WEATHER WITH TEMPS AT OR SLIGHTLY BELOW NORMAL LIKELY
* OTHER THAN A RISK OF SHOWERS LATE WED INTO THU MAINLY DRY
  WEATHER EXPECTED

MODEL PREFERENCES AND SYNOPTIC OVERVIEW...
00Z/25 MODELS IN GOOD AGREEMENT ON A MEAN TROUGH OVER SOUTHEAST
CANADA AND THE NORTHWEST ATLC...WITH A MEAN UPSTREAM RIDGE OVER THE
PLAINS INTO CENTRAL CANADA. THE AO AND NAO WILL BE TRENDING TOWARD
NEUTRAL TO SLIGHTLY NEGATIVE...YIELDING A POSITIVE HEIGHT ANOMALY
FROM ICELAND TO NEAR GREENLAND. THIS WILL SUPPORT BELOW NORMAL
HEIGHTS OVER SOUTHEAST CANADA WITH A SUPPRESSED NORTHERN STREAM JET
INTO THE NORTHEAST YIELDING TEMPS AT OR BELOW NORMAL. THIS JET
CONFIGURATION WILL LIKELY PRECLUDE MUCH IF ANY INTERACTION WITH ATLC
MOISTURE. THUS ANY QPF EVENTS THIS PERIOD APPEAR TO BE LIGHT IN
MAGNITUDE. GIVEN GOOD MODEL AGREEMENT THIS PERIOD WILL BASICALLY
FOLLOW AN EVEN BLEND OF THE 00Z/25 NAM/GFS AND THE ECMWF. TEMPS WERE
DERIVED FROM 00Z GMOS AND 18Z HPC GUID. AS EXPECTED THE 30 DAY MOS
BIAS CORRECTED TEMPS WERE TOO WARM GIVEN THE PATTERN CHANGE THIS
PERIOD.

THE DAILY SENSIBLE WEATHER DETAILS...

MON NIGHT THROUGH TUE NIGHT...
ONE OF THE COLDER AIRMASSES TO OVERSPREAD SOUTHERN NEW ENGLAND IN
SOME TIME WITH THE CORE OF COLD AIR AROUND -12C AT 925 MB AND 850
MB! GEFS INDICATING THESE VALUES ARE ABOUT -1 TO -2 STD. GIVEN
THE MAGNITUDE OF COLD AIR PREFER THE COLDER METNAM GUID WITH HIGH
TEMPS CONFINED IN THE 40S. ALSO MODEL GUID HAS BEEN TRENDING COLDER.
IN ADDITION A BLUSTERY NNW WIND WILL EXACERBATE THE COOL CONDITIONS
WITH WIND CHILLS IN THE 30S! IN FACT NW WINDS MAY GUST NEAR WIND
ADVISORY CRITERIA /SUSTAINED 31 MPH AND-OR GUSTS 46 MPH AND
GREATER/. WINDS DIMINISH TUE NIGHT AS HIGH PRES BUILDS OVER THE
AREA. HOWEVER THE DIMINISHING WINDS WILL PROMOTE RADIATIONAL COOLING
AND SET THE STAGE FOR A COLD NIGHT OUTSIDE OF THE URBAN AREAS
INCLUDING CAPE COD AND THE ISLANDS.

WED/THU...
NEXT TROUGH /CLIPPER TYPE LOW/ EXITS THE GREAT LAKES AND TAKES AIM
ON NEW ENGLAND LATER WED INTO THU. NEW GUIDANCE OFFERS CHANCE POPS
ALONG WITH RAW MODEL OUTPUT GENERATING MEASURABLE PRECIP. SO WILL
CONTINUE WITH A RISK OF SHOWERS FROM LATER WED INTO THU. BOTH THE
00Z GFS AND 12Z ECMWF SUGGEST A LOW RISK OF SNOW SHOWERS.

FRI/SAT...
BOTH THE 00Z GFS AND ECMWF AGREE THAT SHORT WAVE TROUGH IMPACTING
THE REGION LATE WED/THU SHOULD BE EAST OF THE REGION BY FRI. THIS
COMBINED WITH MEAN TROUGH AXIS EAST OF NEW ENGLAND SHOULD SUPPORT
DRY AND COOL WEATHER HERE.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 12Z...MODERATE CONFIDENCE. VFR WILL SLOWLY GIVE WAY TO
MVFR IN HEAVIER SHOWERS. EXPECT THIS MAINLY ACROSS THE SOUTHERN
TERMINALS.

TODAY...MODERATE CONFIDENCE. MVFR/IFR CONDITIONS POSSIBLE IN
PERIODS OF SHOWERS. CONDITIONS IMPROVE FROM WEST TO EAST DURING
THE AFTERNOON.

TONIGHT...HIGH CONFIDENCE...WINDS BECOMING NORTH TO NORTHWEST...
INCREASING TOWARD MORNING. VFR. LOW PROBABILITY OF FOG FORMING AT
INTERIOR TERMINALS.

MONDAY...HIGH CONFIDENCE. VFR. NORTHWEST WINDS SUSTAINED 15 TO 20
KTS WITH GUSTS TO 35 KTS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. CONDITIONS LOWERING TO
MVFR THIS MORNING IN DEVELOPING SHOWERS WITH LOW PROBABILITY OF IFR
CIGS/VSBYS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...HIGH CONFIDENCE FOR VFR. NNW WINDS G35 KT LIKELY LATE.

TUESDAY...HIGH CONFIDENCE FOR VFR CONDITIONS ALONG WITH A
DIMINISHING WIND.

WEDNESDAY/THURSDAY...MODERATE CONFIDENCE FOR A PERIOD OF MVFR IN
SHOWERS.

&&

.MARINE...
LOW PRESSURE PASSES SOUTH OF THE WATERS TODAY. THIS WILL INCREASE
WINDS AND SEAS...BUT ONLY MARGINALLY. BELIEVE THAT WE WILL SEE 5
FOOT SEAS ON THE SOUTHERN OUTER WATERS AND HAVE CONTINUED THE
SMALL CRAFT ADVISORY AS SUCH.

TONIGHT...WINDS SHIFT FROM EAST TO NORTH OVERNIGHT BUT SPEEDS
REMAIN BELOW SMALL CRAFT. DIMINISHING SEAS.

MONDAY...WINDS INCREASE MONDAY WITH A TIGHT PRESSURE GRADIENT OVER
THE WATERS. EXPECT SMALL CRAFT NORTHERLY WINDS WITH GALES POSSIBLE
MONDAY AFTERNOON AND EVENING. HAVE ISSUED A GALE WATCH FOR ALL THE
WATERS FOR THIS TIME PERIOD.

OUTLOOK...MONDAY THROUGH THURSDAY...

MON NIGHT AND TUE...NW GALE LIKELY. DRY WEATHER AND GOOD VSBY.

WED/THU...MAINLY LIGHT AND VARIABLE WINDS AS LOW PRES TRACKS ACROSS
NEW ENGLAND ALONG WITH SCT SHOWERS.

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER POTENTIAL LIKELY MONDAY AS A VERY DRY COLD
AIR MASS MOVES INTO THE AREA. STRONG WINDS LIKELY WITH SUSTAINED
NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH. TEMPERATURES
AND DEWPOINTS BOTH DROP RESULTING IN MINIMUM RELATIVE HUMIDITY
VALUES BETWEEN 15 TO 20 PERCENT.

TUESDAY...NW WINDS 20-30 MPH /HIGHEST OVER CAPE COD/...MIN RH 15-20
PERCENT AND DRY CONDITIONS GIVEN THE LACK OF RECENT RAINFALL. ONLY
POTENTIAL LIMITING FACTOR COULD BE COLD TEMPERATURES IN THE 40S.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     ANZ230>237-250-251-254>256.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
     EVENING FOR ANZ254>256.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
FIRE WEATHER...RLG/NOCERA
Hazardous weather outlook, Mar 24, 4:07 PM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT MAR 24 2012

CTZ002>004-MAZ002>023-026-NHZ011-012-015-RIZ001>008-252015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY FOR ELEVATED FIRE WEATHER
POTENTIAL ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-MAZ024-252015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-NANTUCKET MA-
407 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY OF NORTHWEST GALES MONDAY
AFTERNOON INTO EARLY TUESDAY ACROSS THE EASTERN OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:35 AM EDTSmall Craft AdvisoryBOX6 hr
Mar 25, 4:08 PM EDTGale WarningBOX34 hr

Nearby

Gale Watches in Massachusetts, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.